Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Tinnitus
avatar
immediate posted:
Is Tinnitus caused by baby aspirin and maybe Lisinopril (taken together) reversible?
Reply
 
avatar
Rod Moser, PA, PhD responded:
Aspirin is listed among the causes, as well as many other medications. A baby aspirin a day should not reach the levels were tinnitus would be an issue, however. Tinnitus is not high on the list of adverse reactions for lisinopril, but if your tinnitus started when you initiated this medication, you can certainly discuss alternative therapy with your doctor. Personally, it is probably not the lisinopril and/or low-dose aspirin.

How old are you?
 
avatar
immediate replied to Rod Moser, PA, PhD's response:
Thank you for listening. In Jan. when I went for my checkup. I had just gotten upsetting news about my sisterinlaw having terminal cancer. my pressure was high and the dr. suggested that I take Bystolic.(5 mg). and to continue to take baby aspirin (1 x a day) about a week later my toes became numb and extremely cold. Tingling in my face and finger tips. I went back he told me not to stop the Bystolic. He wanted me to schedule for a nerve test (earliest appointment was in three weeks). I was scared of having a stroke. I went to a neighborhood dr.'s office and they took me off the Bystolic and gave me lisinopril (was told to continue baby aspirin). about a week or so later when I took the baby aspirin the pain in my toes was excruitating. It subsided (2 -3 mins). I took the aspirin the next day and same thing happened. The sight in my left eye seemed different. The dr. told me to stop everything. That's when the sounds started in my ear and head. I Went to ENT specialist - he cleaned ears, checked ear pressure and had a hearing test. Diagnosed me as having fluid in the ears and told me to try not to focus on the sounds and gave me some vitamins. He said this was caused by the aspirin. Toes are still numb (big toe and small toe next to it on both feet). I think it has something to do with my electrolytes and Salicylates because of the way I feel when I eat certain foods. Orange juice seems to help the toes. I had none of these symptoms before Bystolic and Lisinopril. It is all so bizarre. Dr. presently giving me vit. B12 shots and I take vit. D and multivitamin daily. I am so sad to hear that you to are suffering with this condition. I am 64 years old.
 
avatar
Rod Moser, PA, PhD replied to immediate's response:
What a complicated medical story....there are soooo many different possibilities to account for your array of symptoms. Please keep in mind that there are no rules in medicine that states a person can only have ONE medical problem at a time, or that ALL symptoms must be attributed to one, universal source. I suspect that you have several DIFFERENT medical problems going on. from your situational anxiety, possible hyperventilation, your tinnitus, the numbness in your toes (think nerve compression from a degenerative disc in your lumbosacral spine), and possible electrolyte imbalance. All of these symptoms may not be "connected" or related.
 
avatar
immediate replied to Rod Moser, PA, PhD's response:
Again, I thank you very much for your response. Can you tell me whether switching in 2 days from a beta blocker drug to an ACE inhibitor drug create problems and what is the difference between tinnitus and fluid in the ear? Do you think a neurologist would be able to help me?
 
avatar
immediate replied to immediate's response:
I forgot to ask you the most obvious question. Can an electrolyte inbalance cause tinnitus?
 
avatar
Rod Moser, PA, PhD replied to immediate's response:
Probably. I can't say that I have seen it, or that I have the quick recall of literature to back it up, but I suspect it can. However, just because something has the potential to cause tinnitus, is a long way from proving that it did.


Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
31 of 53 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.